Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Tallahassee, FL

July 7, 2013Seminole County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 7, 2013, 4:21 PM EDT for Seminole County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2013, 4:21 PM EDT (20:21 UTC)
Expired
Jul 7, 2013, 4:45 PM EDT
In force
24 min
Issued by
NWS Tallahassee, FL

County Seminole County, GA

The radar

The Tallahassee radar (KTLH), 78 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2013-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2013-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WWUS82 KTAE 072021
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT SUN JUL 7 2013

GAZ155-072045-
SEMINOLE GA-
421 PM EDT SUN JUL 7 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SEMINOLE COUNTY...

* UNTIL 445 PM EDT

AT 420 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTH OF DONALSONVILLE...OR NEAR DESSER...MOVING
NORTHWEST AT 20 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3106 8473 3104 8476 3084 8477 3080 8479
      3076 8486 3071 8486 3076 8492 3082 8494
      3085 8492 3089 8494 3094 8498 3096 8498
      3098 8501 3102 8500 3108 8502
TIME...MOT...LOC 2021Z 144DEG 19KT 3093 8486

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:01 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 7, 3:01 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 PM EDT Sun Jul 7 2013

.NEAR TERM [Through Tonight]...
Current forecast appears on track for the remainder of today and
tonight. Shortly after sunset most showers and thunderstorms
should have diminished, but there is a slight chance some stick
around in our far western CWA a bit longer. Expect a general
clearing of skies from east to west as dry air continues to move
into our area. Therefore expect mostly clear skies with low
temperatures reaching the lower 70s.

&&

.SHORT TERM [Monday Through Wednesday]...
A surface ridge will remain established across the northeastern
GOM with associated high center settling generally sewd off the
Carolina coast over the next several days. This will maintain
general e-sely surface winds. Aloft, TUTT low feature will
continue to move across the Bahamas early in the week and into the
ern GOM by mid week. This will gradually bring drier mid/upper
level air, evident on WV-imagery off the southeast coast this
afternoon, wwd into our area through the early part of next week.
This should aid in providing some relief from the more widespread
showers and tstms we have been dealing with, and result in lower
PoPs. Overall, pattern will remain fairly seasonal with high
temperatures rising into the upper 80s/lower 90s along the coast
to the mid 90s inland for Tue and Wed.

&&

.LONG TERM [Wednesday Night through Sunday]...
A rather unsettled pattern will continue across the region into
next weekend with abundant low level moisture supporting typical
summer-like thunderstorms in the afternoon and evening. Models
drift weakening mid/upper low into the nern Gulf of Mexico by mid-
week, and amplify large upper high over the srn/central Rockies.
This should reestablish a well defined trough over the eastern 1/3
of the CONUS, with mid/upper low perhaps digging sswwd into the
area next weekend. Overall, expect near seasonal temperatures.

&&

.AVIATION...
[Through 18z Monday] Drier air is gradually filtering across the
the area from west to east resulting in less afternoon
thunderstorm coverage and especially along and east of a KABY-
KVLD line.

Expect occasional thunderstorms 19Z-23Z at KTLH, KECP, and KDHN
with clearing after 00Z. With less rainfall this afternoon and
some drying, only put any fog tomorrow morning at KDHN, KECP, and
KABY from 09Z-12Z.

&&

.MARINE...
Surface ridge will remain predominant across the region with east
to southeast winds. Expect seas and overall conditions to return
to more typical values for mid summer.

&&

.FIRE WEATHER...
Relative humidity values will remain above critical values, so no
fire weather concerns are expected for the foreseeable future.

&&

.HYDROLOGY...
Expect a gradual improvement in overall river flooding issues as
we move into next week. Expect Choctawhatchee to crest at
Caryville and Bruce early in the week.  Elsewhere, most sites
should have crested at this point.   Afternoon thunderstorms can
still create short-term flooding problems if they move over areas
already inundated. However, these should be fewer in
number/coverage over the next several days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   73  90  72  93  71 / 20  40  20  20  20
Panama City   75  88  74  90  75 / 20  40  20  20  20
Dothan        73  91  72  94  73 / 30  40  20  30  20
Albany        73  92  72  94  72 / 30  40  20  30  20
Valdosta      72  91  70  93  70 / 20  30  20  30  20
Cross City    71  92  70  93  70 / 20  30  20  20  20
Apalachicola  74  87  73  88  75 / 20  40  20  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

Near Term/Fire Weather...Navarro/DVD
Short Term/Long Term/Marine/Hydrology...Evans
Aviation...Hollingsworth

In the hours before

Special weather statement, Jul 7, 3:13 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EDT SUN JUL 7 2013

FLZ009>011-072000-
HOLMES FL-JACKSON FL-WASHINGTON FL-
213 PM CDT SUN JUL 7 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN
HOLMES...WESTERN JACKSON AND NORTHERN WASHINGTON COUNTIES...

* UNTIL 300 PM CDT

AT 211 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR CHIPLEY...MOVING NORTH AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3099 8546 3100 8545 3100 8542 3100 8541
      3065 8545 3065 8566 3099 8572
TIME...MOT...LOC 1913Z 179DEG 17KT 3074 8556

42-DVD
Special weather statement, Jul 7, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT SUN JUL 7 2013

GAZ155-072045-
SEMINOLE GA-
421 PM EDT SUN JUL 7 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SEMINOLE COUNTY...

* UNTIL 445 PM EDT

AT 420 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTH OF DONALSONVILLE...OR NEAR DESSER...MOVING
NORTHWEST AT 20 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3106 8473 3104 8476 3084 8477 3080 8479
      3076 8486 3071 8486 3076 8492 3082 8494
      3085 8492 3089 8494 3094 8498 3096 8498
      3098 8501 3102 8500 3108 8502
TIME...MOT...LOC 2021Z 144DEG 19KT 3093 8486

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:13 PM EDTSpecial Weather StatementTAEHolmes47 min
Jul 7, 4:22 PM EDTSpecial Weather StatementTAEDecatur38 min
Jul 7, 5:26 PM EDTSpecial Weather StatementTAEClay, Early34 min
Jul 7, 7:44 PM EDTAreal Flood AdvisoryTAEWorth2 hr
Jul 7, 5:54 AM EDTRiver Flood WarningTAEGeneva5 hr

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.